James Sochacki


Professor, Applied Mathematics
Year Started at JMU: 1988
Contact Info
Website: http://educ.jmu.edu/~sochacjs/

Research Description

I have worked in several areas of applied mathematics. My main interest is in helping others to learn applied mathematics to help them solve their problems and to help make the Earth a better place to live. I especially enjoy studying initial value ordinary and partial differential equations. I have publications in several areas of applied mathematics and I have received several grants to study areas of applied mathematics.

  • PhD in Applied Mathematics, 1985, University of Wyoming
  • MS in Mathematics, 1981, University of Wyoming
  • BS in Mathematics, 1979, University of Michigan, Dearborn
Select Publications
  • Sochacki, J., Thelwell, R., and Tongen, A.; "Forced Differential Equations: Problems to Impact Intuition," Received 17 Nov 2017, Accepted 30 Apr 2018, Accepted author version posted online: 14 Jun 2018, DOI: 10.1080/10511970.2018.1472159.
  • James Sochacki, Polynomial Ordinary Differential Equations - Examples, Solutions, Properties. Neural Parallel & Scientific Computations, Volume 18, Issue 3-4, December 2010, pp. 441-450.
  • David Carothers, G. Edgar Parker, James Sochacki, Debra Warne and Paul Warne, An Explicit A-Priori Error Bound for the Taylor Polynomial; Approximation to the Solution of Ordinary Differential Equations. Computers and Mathematics with Applications, Volume 52, Issue 12, December 2006, pp. 1695-1710.

Back to Top